Paper «Languages associated with saturated formations of groups» published in Forum Math.

The following paper has been published:

El siguiente artículo ha sido publicado:

El següent article ha sigut publicat:

Adolfo Ballester-Bolinches, Jean-Éric Pin, Xaro Soler-Escrivà

Languages associated with saturated formations of groups

Forum Math., 27(3) (2015), 1471–1505


In a previous paper, the authors have shown that Eilenberg’s variety theorem can be extended to more general structures, called formations. In this paper, we give a general method to describe the languages corresponding to saturated formations of groups, which are widely studied in group theory. We recover in this way a number of known results about the languages corresponding to the classes of nilpotent groups, soluble groups and supersoluble groups. Our method also applies to new examples, like the class of groups having a Sylow tower.

2010 Mathematics subject classification68Q70; 20D10

KeywordsGroup formation; regular language; finite automata; finite monoid